×

zbMATH — the first resource for mathematics

On a heavy-tailed parametric quantile regression model for limited range response variables. (English) Zbl 07206128
Summary: On the basis of a two-parameter heavy-tailed distribution, we introduce a novel parametric quantile regression model for limited range response variables, which can be very useful in modeling bounded response variables at different levels (quantiles) in the presence of atypical observations. We consider a frequentist approach to perform inferences, and the maximum likelihood method is employed to estimate the model parameters. We also propose a residual analysis to assess departures from model assumptions. Additionally, the local influence method is discussed, and the normal curvature for studying local influence on the maximum likelihood estimates is derived under a specific perturbation scheme. An application to real data is presented to show the usefulness of the new parametric quantile regression model in practice.
MSC:
65C60 Computational problems in statistics (MSC2010)
Software:
AS 99; betareg; Ox; R
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Atkinson, Ac, Plots, transformation and regression: an introduction to graphical methods of diagnostic regression analysis (1985), New York: Oxford University Press, New York
[2] Bayes, C.; Bazán, Jl; García, C., A new robust regression model for proportions, Bayesian Anal, 7, 771-796 (2012)
[3] Bierens, H., Topics in advanced econometrics (1994), Cambridge: Cambridge University Press, Cambridge
[4] Bondell, Hd; Reich, Bj; Wang, Hx, Noncrossing quantile regression curve estimation, Biometrika, 97, 825-838 (2010) · Zbl 1204.62061
[5] Cepeda-Cuervo, E.; Núñez-Antón, V., Spatial double generalized beta regression models. Extensions and application to study quality of education in Colombia, J Educ Behav Stat, 38, 604-628 (2013)
[6] Chernozhukov, V.; Fernandez-Val, I.; Galichon, A., Quantile and probability curves without crossing, Econometrica, 78, 1093-1125 (2010) · Zbl 1192.62255
[7] Cook, Rd, Assessment of local influence, J R Stat Soc B, 48, 133-169 (1986) · Zbl 0608.62041
[8] Cribari-Neto, F.; Zeileis, A., Beta regression in R, J Stat Softw, 34, 1-24 (2010)
[9] Cugerone, K.; De Michele, C., Johnson \(S_B\) as general functional form for raindrop size distribution, Water Resour Res, 51, 6276-6289 (2015)
[10] Doornik, Ja, An object-oriented matrix language—Ox 6 (2009), London: Timberlake Consultants Press, London
[11] Dunn, Pk; Smyth, Gk, Randomised quantile residuals, J Comput Graph Stat, 5, 236-244 (1996)
[12] Fang, Kt; Anderson, Tw, Statistical inference in elliptical contoured and related distributions (1990), New York: Allerton Press, New York
[13] Feng C, Sadeghpour A, Li L (2017) Randomized quantile residuals: an omnibus model diagnostic tool with unified reference distribution. arXiv preprint arXiv:1708.08527
[14] Ferrari, Slp; Cribari-Neto, F., Beta regression for modeling rates and proportions, J Appl Stat, 31, 799-815 (2004) · Zbl 1121.62367
[15] Flynn, Mr, Fitting human exposure data with the Johnson \(S_B\) distribution, J Expo Sci Environ Epidemiol, 16, 56-62 (2006)
[16] Galvis, Dm; Bandyopadhyay, D.; Lachos, Vh, Augmented mixed beta regression models for periodontal proportion data, Stat Med, 33, 3759-3771 (2014)
[17] Gilchrist, Wg, Stat Model Quantile Funct (2000), Boca Raton: Chapman and Hall/CRC, Boca Raton
[18] Hill, Id; Hill, R.; Holder, Rl, Algorithm AS 99: fitting Johnson curves by moments, J R Stat Soc C, 25, 180-189 (1976)
[19] Johnson, Nl, Systems of frequency curves generated by the methods of translation, Biometrika, 36, 149-176 (1949) · Zbl 0033.07204
[20] Koenker, R., Quantile regression, Econometric society monograph series (2005), Cambridge: Cambridge University Press, Cambridge
[21] Koenker, R.; Bassett, G., Regression quantiles, Econometrica, 46, 33-50 (1978) · Zbl 0373.62038
[22] Koenker, R.; Hallock, Kf, Quantile regression: an introduction, J Econ Perspect, 15, 143-156 (2001)
[23] Kotz, S.; Van Dorp, Jr, Beyond beta: other continuous families of distributions with bounded support and applications (2004), Singapore: World Scientific Press, Singapore · Zbl 1094.62012
[24] Krätschmer, V., The uniqueness of extremum estimation, Stat Probab Lett, 77, 942-951 (2007) · Zbl 1114.62021
[25] Kumaraswamy, P., A generalized probability density function for double-bounded random processes, J Hydrol, 46, 79-88 (1980)
[26] Lange, Kl; Little, Rja; Taylor, Jmg, Robust statistical modelling using t-distribution, J Am Stat Assoc, 84, 881-896 (1989)
[27] Lemonte, Aj; Bazán, J., New class of Johnson \(S_B\) distributions and its associated regression model for rates and proportions, Biom J, 58, 727-746 (2016) · Zbl 1386.62004
[28] Lucas, A., Robustness of the student t based M-estimator, Commun Stat Theory Methods, 26, 1165-1182 (1997) · Zbl 0920.62041
[29] Mage, Dt, An explicit solution for SB parameters using four percentile points, Technometrics, 22, 247-251 (1980) · Zbl 0447.62019
[30] Mccullagh, P.; Nelder, J., Generalized linear models (1989), London: Chapman & Hall, London
[31] Mitnik, Pa; Baek, S., The Kumaraswamy distribution: median-dispersion re-parameterizations for regression modeling and simulation-based estimation, Stat Papers, 54, 177-192 (2013) · Zbl 1257.62013
[32] Niermann, S., Evolutionary estimation of parameters of Johnson distributions, J Stat Comput Simul, 76, 185-193 (2006) · Zbl 1099.62020
[33] R: A language and environment for statistical computing (2018), Vienna: R Foundation for Statistical Computing, Vienna
[34] Read, Cb, A conversation with Norman L. Johnson, Stat Sci, 19, 544-560 (2004) · Zbl 1100.01509
[35] Reich, Bj; Bondell, Hd; Wang, Hj, Flexible Bayesian quantile regression for independent and clustered data, Biostatistics, 11, 337-352 (2010)
[36] Rousseeuw, Pj, Least median of squares regression, J Am Stat Assoc, 79, 871-880 (1984) · Zbl 0547.62046
[37] Simas, Ab; Barreto-Souza, W.; Rocha, Av, Improved estimators for a general class of beta regression models, Comput Stat Data Anal, 54, 348-366 (2010) · Zbl 05689594
[38] Slifker, Jf; Shapiro, Ss, The Johnson system: selection and parameter estimation, Technometrics, 22, 239-246 (1980) · Zbl 0447.62020
[39] Smithson, M.; Shou, Y., CDF-quantile distributions for modelling random variables on the unit interval, Br J Math Stat Psychol, 70, 412-438 (2017) · Zbl 1380.62072
[40] Tadikamalla, Pr; Johnson, Nl, Systems of frequency curves generated by transformations of logistic variables, Biometrika, 69, 461-465 (1982)
[41] Tsionas, Eg, Likelihood and posterior shapes in Johnson’s \(S_B\) system, Sankhya B, 63, 3-9 (2001) · Zbl 1004.62020
[42] Taylor, Jmg; Siqueira, Al; Weiss, Re, The cost of adding parameters to a model, J R Stat Soc B, 58, 593-607 (1996) · Zbl 0853.62053
[43] Yang, Y.; Wang, Hj; He, X., Posterior inference in Bayesian quantile regression with asymmetric Laplace likelihood, Int Stat Rev, 84, 327-344 (2016)
[44] Wang, H.; Zhou, J.; Li, Y., Variable selection for censored quantile regression, Stat Sin, 23, 145-167 (2013) · Zbl 1257.62046
[45] Wheeler, Re, Quantile estimators of Johnson curve parameters, Biometrika, 67, 725-728 (1980)
[46] Zhang, P.; Qiu, Z.; Fu, Y.; Song, Pxk, Robust transformation mixed-effects models for longitudinal continuous proportional data, Can J Stat, 37, 266-281 (2009) · Zbl 1176.62018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.